Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 76, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 16, 2019, 2:19 PM EDT for Defiance County, Fulton County, Williams County, Ohio. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 19, 2019, 11:06 AM EDT
- In force
- 69 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Defiance County, OH, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 11.52 ft at Jun 17, 2019, 2:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
203
WGUS43 KIWX 161819
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
219 PM EDT Sun Jun 16 2019
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-171818-
/O.NEW.KIWX.FL.W.0076.190616T1819Z-190620T0000Z/
/STRO1.1.ER.190616T1420Z.190617T1200Z.190619T0000Z.NO/
219 PM EDT Sun Jun 16 2019
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Tiffin River near Stryker
* until Wednesday evening.
* At 1 PM Sunday the stage was 11.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to crest near 11.6 feet around 2 PM
Monday June 17 and fall below flood stage around 8 PM Tuesday June
18.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$6 follow-up statements
305
WGUS83 KIWX 170200
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1000 PM EDT Sun Jun 16 2019
...The Flood Warning has been extended for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent rainfall led to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-180200-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-190620T0824Z/
/STRO1.1.ER.190616T1420Z.190617T1800Z.190619T0824Z.NO/
1000 PM EDT Sun Jun 16 2019
The Flood Warning has been extended for
The Tiffin River near Stryker
* until late Wednesday night.
* At 9 PM Sunday the stage was 11.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.0 feet around 2
PM Monday June 17 and fall below flood stage around 4 AM Wednesday
June 19.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$273
WGUS83 KIWX 171529
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1129 AM EDT Mon Jun 17 2019
...The Flood Warning continues for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-181528-
/O.CON.KIWX.FL.W.0076.000000T0000Z-190620T0824Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T0824Z.NO/
1129 AM EDT Mon Jun 17 2019
The Flood Warning continues for
The Tiffin River near Stryker
* until late Wednesday night.
* At 11 AM Monday the stage was 11.6 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 4 AM Wednesday June 19.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$476
WGUS83 KIWX 180118
FLSIWX
Flood Statement
National Weather Service Northern Indiana
917 PM EDT Mon Jun 17 2019
...The Flood Warning has been extended for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.River levels have crested and have begun to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-190116-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T1200Z.NO/
917 PM EDT Mon Jun 17 2019
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Thursday morning.
* At 8 PM Monday the stage was 11.5 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 8 AM Wednesday June 19.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$809
WGUS83 KIWX 181503
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1103 AM EDT Tue Jun 18 2019
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent rainfall led to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-033-OHC039-191502-
/O.CON.KIWX.FL.W.0077.190618T1800Z-190620T0000Z/
/NVLI3.1.ER.190618T1800Z.190618T1800Z.190619T0000Z.NO/
1103 AM EDT Tue Jun 18 2019
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* until Wednesday evening.
* At 10 AM Tuesday the stage was 12.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise just above flood stage around 2 PM
Tuesday June 18.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-191502-
/O.CON.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T1200Z.NO/
1103 AM EDT Tue Jun 18 2019
The Flood Warning continues for
The Tiffin River near Stryker
* until Thursday morning.
* At 10 AM Tuesday the stage was 11.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 11.4 feet around 2
PM Tuesday June 18 and fall below flood stage around 8 AM
Wednesday June 19.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$964
WGUS83 KIWX 190150
FLSIWX
Flood Statement
National Weather Service Northern Indiana
949 PM EDT Tue Jun 18 2019
...The Flood Warning continues for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent rainfall led to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-200148-
/O.CON.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T1200Z.NO/
949 PM EDT Tue Jun 18 2019
The Flood Warning continues for
The Tiffin River near Stryker
* until Thursday morning.
* At 9 PM Tuesday the stage was 11.2 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 8 AM Wednesday June 19.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
* This crest compares to a previous crest of 10.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$241
WGUS83 KIWX 191506
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1106 AM EDT Wed Jun 19 2019
...The Flood Warning is cancelled for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.River levels have dropped below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-191536-
/O.CAN.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T0815Z.NO/
1106 AM EDT Wed Jun 19 2019
The Flood Warning is cancelled for
The Tiffin River near Stryker
* At 10 AM Wednesday the stage was 10.8 feet
* Flood stage is 11.0 feet.
* The river fell below flood stage early Wednesday morning.
* Forecast...The river will fall to near 10.7 feet around 2 PM
Wednesday June 19.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 16, 12:55 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 16, 12:55 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1255 PM EDT Sun Jun 16 2019 .SYNOPSIS... Issued at 945 AM EDT Sun Jun 16 2019 Rain and a few thunderstorms at times will continue into early tonight. Locally heavy rain will remain possible with any storms. Highs today will range from the lower 70s in south central Lower Michigan to around 80 into central Indiana. Unsettled weather will continue with the best chances for additional rainfall about midweek. && .UPDATE... Issued at 945 AM EDT Sun Jun 16 2019 After collaboration with CLE/ILN/IND have dropped Flash Flood Watch for entire area. Heaviest rain by far fell across central Indiana as expected with only SE Jay county being grazed by heavier rainfall (CoCoRAHs report of 2.63 south of Portland). Radar estimating around 2 inches near this report so some underestimation likely equating to a narrow area in extreme SE Jay possibly seeing between 3 and 4 inches of rain last night. PORI3 did respond overnight but has crested. Risk for additional heavy rain isn't eliminated as obvious boundary noted somewhere N of US-30 with plenty of moisture still around and hi res models suggesting potential for isol to maybe widely sct storms this afternoon and evening. If they occur in areas that did see rain, will need to handle with short fuse products (FLW/FLS/FFW). Otherwise, cleaned up pops to end precip across the NE where trends were rapidly heading down. Sat showing breaks in the clouds across S areas but stratus likely still holding on for the time being. Any clearing will only aid in tstm development this afternoon. May need to do some more work on pops this afternoon but wanted to get update out for the watch and cleaning up this AM. && .SHORT TERM...(Today and Tonight) Issued at 412 AM EDT Sun Jun 16 2019 Multitude of MCVs east of the Mississippi early this morning. Concern is that composite outflow will shunt better moisture southward. Most dominant MCVs is over Eastern Ohio and southwest Indiana, The first characterized by decaying cold pool dominant rainfall into western Pennsylvania with better balance trailing from southern Ohio into east central Indiana. This leading into the latter, more convectively active bowing segment. Scour from weaker MCV into western CWA, along with comma head/lake environment/psuedo front to furthermore squelch best instability southward today. Best chances for renewed convection this afternoon/evening appear to be either side of 24 hours QPE oriented west-southwest to east-northeast through central Indiana, though greater destabilization farther south may prove more active. Incursion of mid level dry slot could present a low end risk for strong to low end severe gusts in 21-03 UTC timeframe. Given highest rainfall totals in excess of 2 inches in extreme southern Jay County Indiana to 1.4 inches in extreme southeast Allen County Ohio, potential for training cells, uncertainty of northern extent of storms, will continue present flash flood watch. && .LONG TERM...(Monday through Saturday) Issued at 412 AM EDT Sun Jun 16 2019 Surface front continues to sag southward towards Ohio River Valley early in the work week. Farther south track of ejecting shortwaves out of Southern Plains to limit shower chances to south/southeast CWA. Intense Gulf of Alaska vortex finally undercuts northeast stream block, leading to trough development over Plains by midweek. Deep layer backing profiles to lift frontal zone northward by midweek with renewed convection chances. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1255 PM EDT Sun Jun 16 2019 Weak sfc trough extends across the terminals this hour and will persist through aftn before dropping south. Brief shra possible with this feature otherwise general IFR conditions expected to return this evening and extend into Mon morning before improving. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Fisher SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 16, 5:04 AM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 504 AM EDT Sun Jun 16 2019 INZ003>009-012>016-MIZ077>081-OHZ001-002-171000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH- 504 AM EDT Sun Jun 16 2019 /404 AM CDT Sun Jun 16 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms in the late afternoon and evening hours. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Wednesday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-171000- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 504 AM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Locally heavy rainfall in showers and storms into may lead to ponding of water and a risk of flash flooding. There is a potential for strong thunderstorms with gusts to 50 mph late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Wednesday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to provide reports of flooding and rainfall totals. LMZ043-046-171000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 504 AM EDT Sun Jun 16 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Wednesday night through Saturday.
In the hours before
Local storm report, Jun 16, 12:44 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD 2 SW SALAMONIA 40.36N 84.89W
06/16/2019 JAY IN LAW ENFORCEMENT
TREATYLINE RD CLOSED DUE TO HIGHWATER
BETWEEN CR 400S AND CR 550E. TIME ESTIMATED
BY RADAR.
&&
CRNearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.